Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Back pain, stinging sensation in ribs, breathing problem, rectum bleeding, blood in stool. Have costochondritis, taken steroids, i brufen & hemorroid medicines. Are all related?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1975
Answered : 154 Questions
Question
I have costochondritis I was given steroids and ibuprofen and pain medicine then the day after I went to the doctor my back started hurting and the pain medicine no longer works also I started getting a stinging between some of my ribs the doctor also told me I could get pneumonia from not breathing XXXXXXX enough I've also been bleeding from the rectum for several months tried over the counter hemroid medicine and it don't help I only bleed after I walk or work for a couple hours but its quite a bit of watered down blood and even some on my stools once in a while and several blood stains on my underwear is this all connected or several different things
Posted Mon, 16 Apr 2012 in General Health
 
 
Answered by Dr. Geeta Sundar 2 hours later
Hi!

Thanks for posting your query.

You have costochondritis, for which you are on pain medicine, Ibuprofen and Methyl Prednisolone. You also have bleeding from the rectum. Your pain does not seem to be subsiding inspite of the medication.

I do not think your costochondritis, pneumonia and hemorrhoids problems are related to each other.

As you said, pain medications are helping you much, you can try local heat fomentation with electric bag/hotwater bottle.

Do XXXXXXX breathing exercises also. Also do the following

Take a XXXXXXX breath and cough. Do this repeatedly five to six times even if you have pain, to prevent pneumonia.

For the rectal bleeding, make sure your stools are soft, avoid constipation. Do check your hemoglobin levels, as recurrent bleeding causes anemia which needs correction.

Consult your surgeon if the bleeding is recurrent and severe. You can consider surgery as treatment option after getting detailed evaluation if needed.

I hope I have answered your query. Please accept my answer in case you have no follow up queries.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Back pain, stinging sensation in ribs, breathing problem, rectum bleeding, blood in stool. Have costochondritis, taken steroids, i brufen & hemorroid medicines. Are all related? 28 minutes later
Yeah the paid for medicine using working at all last night I woke up soaked in sweat and have almost what women call hot flashes every couple hours could whatever is causing the bleeding be infected and spreading through my body ive also gotten 5 canker sores in my mouth this week I don't know if that's a possibility since there can be infectious costochondritis tanks for the follow up
Follow-up: Back pain, stinging sensation in ribs, breathing problem, rectum bleeding, blood in stool. Have costochondritis, taken steroids, i brufen & hemorroid medicines. Are all related? 3 minutes later
Yeah the pain medicine is not working at all last night I woke up soaked in sweat and have almost what women call hot flashes every couple hours could whatever is causing the bleeding be infected and spreading through my body ive also gotten 5 canker sores in my mouth this week I don't know if that's a possibility since there can be infectious costochondritis tanks for the follow up
 
 
Answered by Dr. Geeta Sundar 12 minutes later
Hi!

Thanks for follow up.

The sweating episode and the mouth sores may be due to acidity as a result of medication like methyl prednisolone, pain killer, Ibuprofen.

Please take over-the counter acidity medicines like Omeprazole, twice a day along with your other medication and use a soothing preparation like boroglycerol in your mouth to heal the sores.

You can also consult your doctor if he wants to try a different pain remedy.

I hope I have answered your query. Please accept my answer in case you have no follow up queries.

Wish you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

Related Drugs/Medications

Related Treatment/Therapy

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions